|Follow-up Re: Drug Reaction
Oct 20, 2005
I asked the question the other day about a full-body rash that is intensely itchy that started 10 days after starting Sustiva and Truvada. I have been to three doctors to confirm the "drug reaction" diagnosis (although they said it could be a delayed reaction to zithromax that I finished before starting Sustiva/Truvada).
My doctor finally advised me Monday to stop taking the Sustiva and Truvada, and with heavy antihistamines I am starting to get better SLOWLY but here is my question:
Is there any way to conduct an allergy test to determine which med caused the reaction, and if I might have a similar reaction to any of the HIV drugs?
My CD4 is 654, I only started meds due to a 261,000VL -- I would really love to know what the meds might do to me before I would ever start them again, this was about the worst week of my life.
| Response from Dr. Henry
Great question without a satisfactory answer. Since it is not advised to use just one HIV medicine at time on a trial basis (to sort out the allergy issue)because of resistance concerns it would be nice if there were a skin test for those drugs but one hasn't been worked out. If you were allergic to the Zithromax then reexposure would likely trigger another reaction so carefully trying even one Zithromax under supervision might be a way to at least start figuring things out. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Oxycodone Be Taken By Someone With Hep C?
- Hiv Bumps Treatment
- Can Someone Be Hiv Positive For Many Years And Not Know It?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Happens If Gonorrhea Is Left Untreated?
- What Can You Take After You Have Shingles To Keep From Getting It Again?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.